Anyone know of or have any insight with chemo causing dementia and incontinence?

Follow
Share

Elderly undergoing chemo.My parent started chemo for leukemia in January. Since then, has dementia, incontinence. Oncologist says that it is not caused by chemo..yet signs just started showing up since chemo.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
2

Answers

Show:
Wendy, Google "chemo brain" to help give you a better understanding of what is going on with your parent. The American Cancer Society has an excellent article.

Chemo brain is a very normal side effect of having anti-cancer meds, be it chemo or in pill form. I know, I have the t-shirt.
Helpful Answer (0)
Report

To be fair, your oncologist knows about cancer, not dementia. I'm sure that technically the chemo doesn't CAUSE dementia, but it pushed the timetable forward. Any kind of stress in the elderly, be it infections, surgery or chemo can trigger a cognitive decline. She may recover somewhat when chemo ends, but she may not.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions